Alert archive / Virginia / Freeze Warnings in 2016
Freeze Warning 3, NWS Wakefield, VA
NWS Wakefield, VA issued this freeze warning at Nov 7, 2016, 3:29 PM EST for 24 counties in Virginia; Northampton County, North Carolina. It took effect at Nov 8, 2016, 2:00 AM EST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 7, 2016, 3:29 PM EST (20:29 UTC)
- In effect from
- Nov 8, 2016, 2:00 AM EST
- Expired
- Nov 8, 2016, 8:00 AM EST
- In force
- 6 hr
- Issued by
- NWS Wakefield, VA
All 25 counties
Northampton County, NC, Amelia County, VA, Brunswick County, VA, Caroline County, VA, Chesterfield County, VA, City of Colonial Heights, VA, City of Emporia, VA, City of Franklin, VA, City of Hopewell, VA, City of Petersburg, VA, Cumberland County, VA, Dinwiddie County, VA, Fluvanna County, VA, Goochland County, VA, Greensville County, VA, Hanover County, VA, Louisa County, VA, Lunenburg County, VA, Mecklenburg County, VA, Nottoway County, VA, Powhatan County, VA, Prince Edward County, VA, Prince George County, VA, Southampton County, VA, Sussex County, VA
The radar
The Norfolk radar (KAKQ), 66 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 8.5 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1492 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this freeze warning went out at Nov 7, 10:19 AM EST, 5 hours 10 minutes earlier.
Area forecast discussion, Nov 7, 10:19 AM EST, 5 hours 10 minutes before
Area Forecast Discussion
National Weather Service Wakefield VA
1019 AM EST Mon Nov 7 2016
.SYNOPSIS...
High pressure builds in from the north this afternoon...then
settles over the area tonight. The high will become centered
south of the local area on Tuesday. A cold front crosses the
region on Wednesday...then high pressure returns late in the week.
&&
.NEAR TERM /THROUGH TONIGHT/...
Current analysis indicating strong/1033 mb surface high pressure
centered over Maryland with low pressure well off the mid-atlc
coast. NNW flow prevails aloft. NNE winds at the sfc will average
around 10 mph inland with gusts to 20-25 mph near the coast
through midday/early afternoon. With the low level flow being NNE
(no downslope warming), have lowered highs today by about 1-3 F
despite full sunshine. This will yields highs from the mi-upper
50s in the MD eastern shore to the lower 60s across south central
VA and interior northeast NC. Maintained a small area of partly
cloudy conditions near the coast...mainly from Va Beach to
Currituck NC due to cool onshore flow over the relatively warm
waters.
Models remain in good agreement tonight...w/ the sfc hi centered
over the local area. Over the past several nights, MOS numbers
have been too warm by about 2-4 F on average, so expect
widespread lows inland in the 30s, with the typically colder
locations potentially falling to 32 F or slightly colder. Dewpoints
(inland) are forecast to be from 30-35F...and will need to
consider frost/freeze headlines for portions of the CWA with the
aftn package. Given expected winds near calm and dewpoints near
freezing (inland)...a freeze appears to be a higher prob at this
point.
&&
.SHORT TERM /TUESDAY THROUGH WEDNESDAY/...
The high then shifts S of the local area on Tue...w/ a return SW
flow in the low levels. After a chilly start...highs Tue rebound
into the m-u60s (rather shallow mixing being the limiting factor
keeping it from getting into the 70s). Not as cool Tue night as SW
flow continues ahead of an approaching cold front from the NW.
00z/07 NAM/GFS/ECMWF trending higher w/ clouds and PoPs by Wed
(W-E) as s/w aloft and sfc lo pres cross the FA. Raised PoPs by
about 20% most places (lowest invof NE NC). Nudged temps down Wed
based on guidance...highs in the l-m60s.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
Expecting mainly dry wx conditions fm later Wed night thru Sun,
as a dry W, NW, or N flow dominates. Near normal temps expected
Thu thru Fri, then below normal temps for Sat and Sun. Have pops
at 10% or less for Wed night thru Sun. Highs Thu and Fri in the
60s, and in the 50s on Sat and Sun. Lows in the 40s Wed ngt and
Thu ngt, in the upper 30s to mid 40s Fri ngt, and in the mid 30s
to lower 40s Sat ngt.
&&
.AVIATION /15Z MONDAY THROUGH FRIDAY/...
A broad area of sfc hi pres centered from the ern Great Lakes
through the St Lawrence Valley will gradually build into and
settle into the Mid-Atlantic region through Tue. The NNE winds
average 6-12kt...and locally gusting up to 20kt along the coast
through mid-aftn today. The sky will be mostly clear...w/ the
exception of some SCT cu along/near the VA/NC coast early this
morning through midday/early aftn. Hi pres moves s of the area
Tues...w/ the wind shifting to sw...while the sky remains mostly
clear. A cold front will cross the area Wed will bring more cloud
cover and the potential for at least sct shras although mainly vfr
conditions should prevail. Hi pres returns Thu w/ a cold front
approaching from the NW Fri.
&&
.MARINE...
SCA headlines continue across the Bay/Sound/Ocean/Lwr James River in
association with caa behind a cold front dropping farther south of
the area. Winds will mainly be 15-20 kt, with 25 kt psbl over
coastal waters where the sca is mainly for 5-6 ft seas, up to 7 ft
over southern coastal waters. Winds will slowly subside through the
day with headlines ending this aftn over the Lwr James, Bay, and
Sound. Sfc hi pres remains over the Mid Atlc tngt into Tue with
winds relaxing. SCA conditions will continue over all coastal waters
thru at least Tue due to higher seas from swells. A cold front
crosses the region Wed, with SCA conditions likely behind the
front.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...Small Craft Advisory until 4 PM EST this afternoon for
ANZ630>632-634.
Small Craft Advisory until 7 PM EST this evening for ANZ633.
Small Craft Advisory until 1 PM EST this afternoon for ANZ638.
Small Craft Advisory until 7 PM EST Tuesday for ANZ650-652-654-
656-658.
&&
SYNOPSIS...LKB
NEAR TERM...LKB
SHORT TERM...ALB/LKB
LONG TERM...TMG
AVIATION...ALB/LKB
MARINE...MASHazardous weather outlook, Nov 7, 3:58 AM EST, 11 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 358 AM EST MON NOV 7 2016 MDZ021>025-NCZ012>017-030>032-102-VAZ048-060>062-064>069-075>090-092- 093-095>100-509>525-080900- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA- PRINCE EDWARD-CUMBERLAND-GOOCHLAND-CAROLINE-MECKLENBURG-LUNENBURG- NOTTOWAY-AMELIA-POWHATAN-WESTMORELAND-RICHMOND-NORTHUMBERLAND- LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT- GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY- SOUTHAMPTON-ISLE OF WIGHT-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE- VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA-WESTERN LOUISA-EASTERN LOUISA- WESTERN HANOVER-EASTERN HANOVER-WESTERN CHESTERFIELD- EASTERN CHESTERFIELD-WESTERN HENRICO-EASTERN HENRICO- WESTERN KING WILLIAM-EASTERN KING WILLIAM-WESTERN KING AND QUEEN- EASTERN KING AND QUEEN-WESTERN ESSEX-EASTERN ESSEX-YORK-NEWPORT NEWS- HAMPTON/POQUOSON- 358 AM EST MON NOV 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 7, 3:29 PM EST | Frost Advisory | AKQ | Charles City, Essex, Gloucester, Hanover, Henrico, James City and 12 more | 17 hr |
Nearby
Freeze Warnings in Virginia, 2016Freeze Warnings in North Carolina, 2016Every freeze warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.